Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Naturality of symmetric imprimitivity theorems

Authors: Astrid an Huef, S. Kaliszewski, Iain Raeburn and Dana P. Williams
Journal: Proc. Amer. Math. Soc. 141 (2013), 2319-2327
MSC (2010): Primary 46L55
Published electronically: February 26, 2013
MathSciNet review: 3043013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The first imprimitivity theorems identified the representations of groups or dynamical systems which are induced from representations of a subgroup. Symmetric imprimitivity theorems identify pairs of crossed products by different groups which are Morita equivalent and hence have the same representation theory. Here we consider commuting actions of groups $ H$ and $ K$ on a $ C^*$-algebra which are saturated and proper as defined by Rieffel in 1990. Our main result says that the resulting Morita equivalence of crossed products is natural in the sense that it is compatible with homomorphisms and induction processes.

References [Enhancements On Off] (What's this?)

  • 1. J. Chabert, S. Echterhoff and H. Oyono-Oyono, Shapiro's lemma for topological K-theory of groups, Comment. Math. Helv. 78 (2003), 203-225. MR 1966758 (2004c:19005)
  • 2. S. Echterhoff, S. Kaliszewski, J. Quigg and I. Raeburn, A categorical approach to imprimitivity theorems for $ C\sp *$-dynamical systems, Mem. Amer. Math. Soc. 180 (2006), no. 850, viii+169 pages. MR 2203930 (2007m:46107)
  • 3. R. Exel, Morita-Rieffel equivalence and spectral theory for integrable automorphism groups of $ C^*$-algebras, J. Funct. Anal. 172 (2000), 404-465. MR 1753180 (2001h:46104)
  • 4. P. Green, $ C^*$-algebras of transformation groups with smooth orbit space, Pacific J. Math. 72 (1977), 71-97. MR 0453917 (56:12170)
  • 5. A. an Huef and I. Raeburn, Regularity of induced representations and a theorem of Quigg and Spielberg, Math. Proc. Camb. Phil. Soc. 133 (2002), 249-259. MR 1912400 (2003g:46080)
  • 6. A. an Huef, S. Kaliszewski, I. Raeburn and D.P. Williams, Naturality of Rieffel's Morita equivalence for proper actions, Algebr. Represent. Theory 14 (2011), 515-543. MR 2785921
  • 7. A. an Huef, S. Kaliszewski, I. Raeburn and D.P. Williams, Fixed-point algebras for proper actions and crossed products by homogeneous spaces, to appear in Illinois J. Math. (arXiv:0907.0681)
  • 8. A. an Huef, I. Raeburn and D.P. Williams, Proper actions on imprimitivity bimodules and decompositions of Morita equivalences, J. Funct. Anal. 200 (2003), 401-428. MR 1979017 (2004j:46089)
  • 9. A. an Huef, I. Raeburn and D.P. Williams, A symmetric imprimitivity theorem for commuting proper actions, Canad. J. Math. 57 (2005), 983-1011. MR 2164592 (2006f:46067)
  • 10. S. Kaliszewski, J. Quigg and I. Raeburn, Proper actions, fixed-point algebras and naturality in nonabelian duality, J. Funct. Anal. 254 (2008), 2949-2968. MR 2418615 (2010a:46160)
  • 11. G.G. Kasparov, Equivariant $ KK$-theory and the Novikov conjecture, Invent. Math. 91 (1988), 147-201. MR 918241 (88j:58123)
  • 12. E. Kirchberg and S. Wassermann, Permanence properties of $ C^*$-exact groups, Doc. Math. 4 (1999), 513-558. MR 1725812 (2001i:46089)
  • 13. P.S. Muhly, J. Renault and D.P. Williams, Equivalence and isomorphism for groupoid $ C^*$-algebras, J. Operator Theory 17 (1987), 3-22. MR 873460 (88h:46123)
  • 14. P.S. Muhly and D.P. Williams, Equivalence and disintegration theorems for Fell bundles and their $ C^*$-algebras, Dissertationes Math. 456 (2008), 1-57. MR 2446021 (2010b:46146)
  • 15. D. Pask and I. Raeburn, Symmetric imprimitivity theorems for graph $ C^*$-algebras, Internat. J. Math. 12 (2001), 609-623. MR 1843869 (2002g:46114)
  • 16. J.C. Quigg and J. Spielberg, Regularity and hyporegularity in $ C^*$-dynamical systems, Houston J. Math. 18 (1992), 139-152. MR 1159445 (93c:46122)
  • 17. I. Raeburn, Induced $ C^*$-algebras and a symmetric imprimitivity theorem, Math. Ann. 280 (1988), 369-387. MR 936317 (90k:46144)
  • 18. I. Raeburn and D.P. Williams, Pull-backs of $ C^*$-algebras and crossed products by certain diagonal actions, Trans. Amer. Math. Soc. 287 (1985), 755-777. MR 768739 (86m:46054)
  • 19. J. Renault, Représentation des produits croisés d'algèbres de groupoïdes, J. Operator Theory 18 (1987), 67-97. MR 912813 (89g:46108)
  • 20. M.A. Rieffel, Applications of strong Morita equivalence to transformation group $ C^*$-algebras, Operator Algebras and Applications, Proc. Symp. Pure Math., vol. 38, Part I, Amer. Math. Soc., Providence, RI, 1982, pages 299-310. MR 679709 (84k:46046)
  • 21. M.A. Rieffel, Proper actions of groups on $ C\sp *$-algebras, Mappings of Operator Algebras, Progress in Math., vol. 84, Birkhäuser, Boston, 1990, pages 141-182. MR 1103376 (92i:46079)
  • 22. M.A. Rieffel, Integrable and proper actions on $ C\sp *$-algebras, and square-integrable representations of groups, Expositiones Math. 22 (2004), 1-53. MR 2166968 (2006g:46108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L55

Retrieve articles in all journals with MSC (2010): 46L55

Additional Information

Astrid an Huef
Affiliation: Department of Mathematics and Statistics, University of Otago, P.O. Box 56, Dunedin 9054, New Zealand

S. Kaliszewski
Affiliation: School of Mathematical and Statistical Sciences, Arizona State University, Tempe, Arizona 85287-1804

Iain Raeburn
Affiliation: Department of Mathematics and Statistics, University of Otago, P.O. Box 56, Dunedin 9054, New Zealand

Dana P. Williams
Affiliation: Department of Mathematics, Dartmouth College, Hanover, New Hampshire 03755

Keywords: Symmetric imprimitivity theorem, proper actions on $C^{*}$-algebras, naturality, fixed-point algebras, crossed products
Received by editor(s): March 18, 2011
Received by editor(s) in revised form: October 10, 2011
Published electronically: February 26, 2013
Additional Notes: This research was supported by the University of Otago and the Edward Shapiro Fund at Dartmouth College.
Communicated by: Marius Junge
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society